Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Apr 26, 2011, 12:59 PM EDT for Allegany County, New York. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 26, 2011, 12:59 PM EDT (16:59 UTC)
- Expired
- Apr 26, 2011, 1:30 PM EDT
- In force
- 31 min
- Issued by
- NWS Buffalo, NY
County Allegany County, NY
The radar
The Buffalo radar (KBUF), 102 km from the middle of the area, began a volume at 17:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 5.0 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 493 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
394
WWUS81 KBUF 261659
SPSBUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1259 PM EDT TUE APR 26 2011
NYZ013-021-261730-
ALLEGANY NY-LIVINGSTON NY-
1259 PM EDT TUE APR 26 2011
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN ALLEGANY COUNTY...
* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES NORTH OF ALFRED TO 6 MILES SOUTH OF ALFRED...AND
MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4251 7797 4256 7766 4254 7766 4253 7767
4253 7771 4200 7774 4199 7775 4199 7793
$$
RSHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Apr 26, 11:39 AM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Apr 26, 11:39 AM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1139 AM EDT TUE APR 26 2011 .SYNOPSIS... A WARM FRONT WILL LIFT NORTH ACROSS THE AREA THIS MORNING AND USHER IN A MUCH WARMER AND MORE HUMID AIRMASS INTO THE REGION. THERE WILL BE SHOWERS AND THUNDERSTORMS FROM TIME TO TIME THROUGH MIDWEEK... ALTHOUGH THERE WILL BE SOME RAIN FREE TIME AS WELL. A FEW STORMS MAY BECOME SEVERE...ESPECIALLY LATE THIS AFTERNOON AND EVENING AND AGAIN LATER WEDNESDAY. A COLD FRONT WILL CROSS THE REGION THURSDAY MORNING WITH TEMPERATURES DROPPING BACK CLOSE TO AVERAGE. DRY WEATHER WILL FINALLY RETURN BY SATURDAY ALONG WITH MILD SPRING TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... AT 14Z REGIONAL RADARS SHOW SHOWERS AND THUNDERSTORMS HAVE ENTERED THE SOUTHERN TIER AND WITH COOLING CLOUD TOPS AS DEPICTED ON IR SATELLITE AND THE AIRMASS BECOMING INCREASINGLY UNSTABLE EXPECT THIS SCATTERED ACTIVITY TO CONTINUE TO ADVANCE NORTH AND EASTWARD THROUGH THE MORNING AND AFTERNOON HOURS. THE MAIN SHOWER AND THUNDERSTORM ACTIVITY SHOULD HOLD OFF TILL LATER IN THE AFTERNOON WHEN ADDITIONAL UPPER LEVEL FORCING APPROACHES THE AREA FROM THE OHIO VALLEY. TOWARDS THE NORTH COUNTRY...LIGHT RAIN AHEAD OF THE WARM FRONT HAS JUST ABOUT EXITED JEFFERSON COUNTY AND THIS ACTIVITY SHOULD ADVANCE OUT OF THE REGION IN THE NEXT HOUR OR SO. FOR THE REST OF THE AFTERNOON IT WILL BE A SOMEWHAT CONTAMINATED WARM SECTOR WITH A GOOD AMOUNT OF CLOUD COVER...ALTHOUGH STILL EXPECT TO SEE SOME BREAKS OF SUNSHINE AT TIMES. MOST AREAS WILL GET SOLIDLY INTO THE WARM SECTOR WITH 850MB TEMPS OF +14C SUPPORTING HIGHS IN THE 70S. THE ONE EXCEPTION WILL BE ALONG THE SOUTH SHORE OF LAKE ONTARIO...WHERE LOW LEVEL NORTHEAST FLOW WILL BE VERY DIFFICULT TO DISLODGE. AREAS RIGHT ALONG THE SHORE WILL LIKELY BE STUCK IN THE 50S WHILE POINTS INLAND IN THE SAME COUNTY WILL REACH THE LOW TO MID 70S. EAST OF LAKE ONTARIO WILL REACH THE MID 60S WITHOUT A CLEAN/FULL WARM FRONTAL PASSAGE. MAIN CONCERN FOR LATE THIS AFTERNOON AND EVENING IS CONVECTIVE AND SEVERE WEATHER POTENTIAL. NAM/GFS HAVE BEEN VERY CONSISTENT IN TAKING A CONVECTIVELY AUGMENTED MID LEVEL SHORTWAVE NORTHEAST OUT OF THE MID SOUTH THIS MORNING...CROSSING THE OHIO VALLEY THIS AFTERNOON AND BRUSHING WESTERN NY EARLY THIS EVENING WITH A PERIOD OF PVA AND ENHANCED CONVERGENCE. KINEMATICS WILL BECOME QUITE IMPRESSIVE...WITH THE SHORTWAVE BEING ACCOMPANIED BY A MID LEVEL SPEED MAX...WHICH WILL ENHANCE 0-6KM BULK SHEAR TO THE 50-60 KNOT RANGE. LOW LEVEL HELICITY VALUES WILL ALSO BECOME QUITE IMPRESSIVE WITH FAVORABLY CURVED LOW LEVEL HODOGRAPHS...ESPECIALLY NEAR THE RETREATING WARM FRONTAL BOUNDARY. THE MAIN QUESTION REMAINING IS WHETHER SUFFICIENT DESTABILIZATION CAN OCCUR GIVEN THE WEALTH OF CLOUD COVER AND WARM MID LEVEL TEMPS IN THE WARM SECTOR. THIS WILL LIKELY KEEP MAX SBCAPE VALUES IN THE 500-900J/KG RANGE PER LATEST NAM/GFS GUIDANCE. GIVEN THE FAVORABLE WIND FIELD AND ENHANCED LIFT FROM THE APPROACH OF THE SHORTWAVE...THIS MAY BE ENOUGH TO SUPPORT AN ORGANIZED SEVERE RISK. GIVEN THE MODEL CONSISTENCY IN BRINGING A SHORTWAVE AND ASSOCIATED LINE OF STORMS THROUGH WESTERN NY NEAR OR JUST AFTER PEAK HEATING... WILL OPT TO INSERT SEVERE WORDING INTO THE GRIDS/ZFP FOR LATE AFTERNOON AND EARLY EVENING FROM THE GENESEE VALLEY WESTWARD. PRIMARY RISK SHOULD BE FOR LOCALLY DAMAGING WINDS GIVEN STRONG WIND FIELDS AND POTENTIAL FOR LINEAR STORM STRUCTURE ALONG THE MID LEVEL TROUGH...ALTHOUGH THERE WILL BE A SECONDARY RISK FOR LARGE HAIL AS WELL WITH THE STRONGER CORES. AN ISOLATED TORNADO OR TWO CANNOT BE RULED OUT EITHER...ESPECIALLY WITH ANY SUPERCELL STRUCTURES THAT CROSS THE RETREATING WARM FRONTAL BOUNDARY. THESE STORMS WILL QUICKLY MOVE FROM WEST TO EAST DURING THE EVENING. EXPECT A WEAKENING TREND WITH EASTERN EXTENT AS THEY MOVE INTO A LESS UNSTABLE AIRMASS...AND ALSO MOVE FARTHER AWAY FROM ENHANCED MID LEVEL FLOW AND SHORTWAVE SUPPORT. RAIN SHOULD END ALTOGETHER BY LATE EVENING...LEAVING THE REST OF THE NIGHT MAINLY DRY AND VERY MILD... EVEN BORDERLINE MUGGY FOR THIS TIME OF YEAR. CANNOT RULE OUT ANOTHER PASSING SHOWER OVERNIGHT...BUT MUCH OF THE NIGHT SHOULD BE RAIN FREE AFTER THE EVENING STORMS. && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... OUR AREA SHOULD BE FULLY IN THE WARM SECTOR ON WEDNESDAY...AND LARGELY DRY THROUGH THE BULK OF THE DAY. TEMPS SHOULD REACH M-U 70S ALONG WITH DEW PTS NR OR A BIT OVER 60...OUR FIRST TRULY "MUGGY" DAY. MOST OF THE CONVECTIVE ACTIVITY WILL BE TO OUR WEST...BUT IT WILL SLOWLY APPROACH AS THE DAY WEARS ON...WITH HEATING ADDING TO INSTABILITY AND ANOTHER LL JET BY EVENING. SO WILL INCR POPS GRADUALLY ACROSS WEST DURING THE DAY. MODELS A BIT DELAYED WITH BOUNDARY PASSAGE WED NT AND THURS...NO SINGLE LOW AND COLD FRONT...RATHER A NUMBER OF BOUNDARIES WORKING SLOWLY EAST WITH CONVECTIVE POTENTIAL...BUT IMPOSSIBLE TO TIME OR PLACE. WILL INCREASE POPS TO CATEG WED NT. SOME THREAT FOR SEVERE WED PM AND EVE...WITH MORE HYDRO CONCERNS WED NT. A MORE POTENT FRONT/BOUNDARY DOES WORK ACROSS OUR AREA THURS MORNING WITH A BIT OF A DRY SLOT FOR MUCH OF THE DAY BEFORE WRAPAROUND MOISTURE WORKS BACK INTO WEST LATER IN THE DAY AND COVERS ENTIRE AREA THURS NT...BEFORE PULLING SLOWLY ON FRI. WILL THEREFORE HAVE ONLY LOW CHC POPS MOST OF THURS...THEN INCREASE TO LIKELY THURS NT AND THEN TAPER OFF FROM WEST TO EAST FRIDAY. ISSUE THURS WILL LIKELY BE WINDS WITH GUSTS TO 40 MPH LIKELY. IT WILL TURN MUCH COOLER THURS NT AND FRI WITH 850 MB TEMPS OF ZERO TO -2C SO WILL GO BELOW GUID TEMPS AND HOLD IN M-U 40S UNDER THE CLOUD. DRIER CLEARER FRI NT AND CHILLY. && .LONG TERM /SATURDAY THROUGH MONDAY/... HIGH PRESSURE WILL BUILD ACROSS THE REGION FRIDAY NIGHT AND SATURDAY...WITH FAIR WEATHER LIKELY ACROSS THE REGION. DO NOTE THE GGEM IS FASTER IN BRINGING THE NEXT SYSTEM...BUT LEAN TOWARD THE GFS/EUROPEAN CONSENSUS. VERY PLEASANT DAY ON SATURDAY WITH LIGHT WINDS AND 850 MB TEMPS OF 8C SUPPORTING L-M 60S. INCREASING UNCERTAINTY FOR THE LATTER PORTION OF THE PERIOD...AS THE THREE MODELS BRING AN UPPER LEVEL FEATURE TOWARD THE REGION...BUT DIFFER ON TIMING AND SPECIFICS. GIVEN THE TIMEFRAME AND DISAGREEMENT...CARRY CHANCE POPS FOR SUNDAY AND MONDAY...AND LEAN TOWARD A MORE CLIMO SOLUTION FOR TEMPERATURES. WHILE MODELS DISAGREE ON TIMING...SYSTEM DOES NOT APPEAR TO BE ESPECIALLY STRONG OR WET...SINCE THE SURFACE LOW IS FORECAST TO STAY WELL TO THE NORTH. && .AVIATION /16Z TUESDAY THROUGH SATURDAY/... SHOWERS HAVE LIFTED NORTH AND EAST OF THE TAF SITES EARLY THIS MORNING. NORTHEAST FLOW CROSSING THE CHILLY WATERS OF LAKE ONTARIO JUST AHEAD OF A WARM FRONT IS PRODUCING WIDESPREAD IFR CONDITIONS ACROSS THE NIAGARA FRONTIER INCLUDING KBUF-KIAG-KROC. CIGS/VSBY MAY OCCASIONALLY DROP BELOW AIRFIELD MINIMUMS OVER THE NEXT FEW HOURS... ESPECIALLY AT KROC WHERE DENSE FOG HAS FORMED. THIS SHOULD IMPROVE SLIGHTLY TO THE HIGHER END OF THE IFR CATEGORY LATER THIS MORNING BEFORE IMPROVING FURTHER TO VFR BY MIDDAY AS THE WARM FRONT LIFTS NORTH. MUCH OF TODAY SHOULD BE RAIN FREE AS THE WARM SECTOR BUILDS INTO THE AREA...ALTHOUGH AN ISOLATED SHOWER CANNOT BE RULED OUT. NEXT BEST CHANCE OF RAIN WILL ARRIVE DURING THE LATE AFTERNOON OR EARLY EVENING IN THE FORM OF A LINE OF SHOWERS AND THUNDERSTORMS SUPPORTED BY MOST SHORT TERM MODEL GUIDANCE. THIS WILL BRING A BRIEF PERIOD OF RAIN AND MVFR CIGS/VSBY ALONG WITH A CHANCE OF THUNDER. FOR NOW WILL JUST USE A CB QUALIFIER TO INDICATE POTENTIAL...TSRA CAN BE INTRODUCED LATER ON AS CONFIDENCE GROWS IN TIMING. IF THE LINE OF STORMS DOES MATERIALIZE...IT MAY CONTAIN GUSTY WINDS AND HAIL. THIS WILL QUICKLY MOVE EAST LATER THIS EVENING AND LEAVE THE REST OF THE NIGHT MAINLY RAIN FREE WITH MAINLY VFR...ALTHOUGH SOME BR OR PATCHY FOG MAY FORM LATE GIVEN THE INCREASINGLY HUMID AIRMASS. OUTLOOK... WEDNESDAY...MVFR/VFR IN OCCASIONAL SHOWERS AND THUNDERSTORMS. THURSDAY...MAINLY VFR. A CHANCE OF SHOWERS. FRIDAY...MVFR/VFR. A CHANCE OF SHOWERS. SATURDAY...VFR. && .MARINE... ON LAKE ONTARIO EAST/NORTHEAST WINDS WILL INCREASE TODAY JUST AHEAD OF A WARM FRONT. THIS WILL BRING SMALL CRAFT CONDITIONS TO THE WESTERN END OF LAKE ONTARIO THROUGH LATE AFTERNOON BEFORE THE WARM FRONT LIFTS NORTH THIS EVENING AND SWINGS WINDS AROUND TO THE SOUTH. ON LAKE ERIE THE WARM FRONTAL PASSAGE WILL OCCUR MUCH EARLIER...BY LATE MORNING OR EARLY AFTERNOON...ALLOWING WINDS TO BECOME SOUTH AND OFFSHORE. OTHERWISE WINDS WILL REMAIN LIGHT AT LESS THAN 15 KNOTS THROUGH LATE WEDNESDAY AFTERNOON BEFORE STRONGER SOUTHERLY WINDS WEDNESDAY NIGHT BECOMING SOUTHWEST BY THURSDAY MORNING FOLLOWING A COLD FRONTAL PASSAGE. THIS MAY BRING A RETURN TO SMALL CRAFT CONDITIONS ON MUCH OF LAKES ERIE AND ONTARIO. SCATTERED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING AND AGAIN LATER WEDNESDAY MAY PRODUCE LOCALLY GUSTY WINDS AND HIGHER WAVES. && .HYDROLOGY... ON THE RIVERS AND CREEKS...MOST OF THE FASTER RESPONDING CREEKS IN THE BUFFALO AREA HAVE ALREADY CRESTED. THE EXCEPTION IS ON THE ELLIOTT CREEK IN WILLIAMSVILLE...WHERE A LATE AFTERNOON OR EARLY EVENING CREST WILL LIKELY BE NEAR FLOOD STAGE. THE TYPICALLY SLOW RESPONDING TONAWANDA CREEK WILL NOT CREST FOR SOME TIME...BUT IT IS POSSIBLE THAT WILL EVENTUALLY APPROACH FLOOD STAGE...BUT NOT UNTIL MID TO LATE WEEK. THERE WILL BE A COUPLE MORE TIME PERIODS TO WATCH FOR POSSIBLE HYDRO PROBLEMS...ONE THIS AFT/EVE WITH CONVECTION...ALTHOUGH THIS SHOULD BE LOCALIZED...AND WED NT WITH FRONTAL PASSAGE. THIS LATTER PERIOD NEEDS TO BE WATCHED FOR ANY SLOW MOVING TRAINING STORMS. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 9 PM EDT THIS EVENING FOR LOZ042. && SYNOPSIS...HITCHCOCK NEAR TERM...HITCHCOCK/THOMAS SHORT TERM...SFM LONG TERM...APFFEL/SFM AVIATION...HITCHCOCK MARINE...HITCHCOCK HYDROLOGY...APFFEL/SFM
Hazardous weather outlook, Apr 26, 5:16 AM EDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 516 AM EDT TUE APR 26 2011 NYZ001>003-010>013-019>021-085-270930- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON- CHAUTAUQUA-CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 516 AM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO CROSS THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE WITH THE PRIMARY RISK BEING DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE. MORE WIDESPREAD RAIN AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT. HEAVY RAINFALL MAY PRODUCE SOME MINOR FLOODING IN LOW LYING AREAS AND SIGNIFICANT RISES ON AREA RIVERS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-014-270930- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-ONTARIO- 516 AM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW OF THE STRONGER STORMS MAY PRODUCE ISOLATED DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL SCATTERED THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. THERE IS A SLIGHT RISK THAT SOME OF THESE STORMS MAY BECOME SEVERE. MORE WIDESPREAD RAIN AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT. HEAVY RAINFALL MAY PRODUCE SOME MINOR FLOODING IN LOW LYING AREAS AND SIGNIFICANT RISES ON AREA RIVERS AND CREEKS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-270930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 516 AM EDT TUE APR 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. A BROKEN LINE OF THUNDERSTORMS IS EXPECTED TO CROSS LAKES ERIE AND ONTARIO LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HIGHER WAVES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ADDITIONAL THUNDERSTORMS ARE POSSIBLE WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND LOCALLY HIGHER WAVES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF HITCHCOCK
In the hours before
Special weather statement, Apr 26, 12:59 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
1259 PM EDT TUE APR 26 2011
NYZ013-021-261730-
ALLEGANY NY-LIVINGSTON NY-
1259 PM EDT TUE APR 26 2011
...LINE OF STRONG THUNDERSTORMS MOVING ACROSS EASTERN ALLEGANY COUNTY...
* AT 1252 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG GUSTY
WINDS TO 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 20 MILES NORTH OF ALFRED TO 6 MILES SOUTH OF ALFRED...AND
MOVING EAST AT 45 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!
LAT...LON 4251 7797 4256 7766 4254 7766 4253 7767
4253 7771 4200 7774 4199 7775 4199 7793
RSHThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 8:36 PM EDT | Areal Flood Advisory | BUF | Chautauqua, Erie, Genesee | 6 hr |
| Apr 26, 3:07 AM EDT | River Flood Warning | BUF | Erie, Wyoming | 3 hr |
| Apr 26, 3:07 AM EDT | River Flood Warning | BUF | Erie | 3 hr |
| Apr 26, 3:41 AM EDT | Small Craft Advisory | BUF | 18 hr | |
| Apr 26, 2:00 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 45 min |
| Apr 26, 2:26 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Oswego, Wayne | 49 min |
| Apr 26, 3:53 PM EDT | Special Weather Statement | BUF | Oswego | 52 min |
| Apr 26, 4:43 PM EDT | Severe Thunderstorm Warning | BUF | Genesee, Monroe, Orleans | 47 min |
| Apr 26, 4:44 PM EDT | Severe Thunderstorm Warning | BUF | Monroe | 46 min |
| Apr 26, 4:50 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Oswego | 55 min |
| Apr 26, 4:53 PM EDT | Special Marine Warning | BUF | 58 min | |
| Apr 26, 5:05 PM EDT | Severe Thunderstorm Warning | BUF | Lewis, Oswego | 40 min |
| Apr 26, 5:27 PM EDT | Flash Flood Warning | BUF | Allegany | 5 hr |
| Apr 26, 5:40 PM EDT | Severe Thunderstorm Warning | BUF | Cayuga, Ontario, Wayne | 50 min |
| Apr 26, 5:46 PM EDT | Special Weather Statement | BUF | Lewis | 59 min |
| Apr 26, 5:49 PM EDT | Special Marine Warning | BUF | 86 min | |
| Apr 26, 6:14 PM EDT | Special Weather Statement | BUF | Allegany | 61 min |
| Apr 26, 6:19 PM EDT | Areal Flood Advisory | BUF | Ontario, Wayne | 2 hr |
| Apr 26, 6:22 PM EDT | Severe Thunderstorm Warning | BUF | Allegany | 38 min |
| Apr 26, 7:10 PM EDT | Flash Flood Warning | BUF | Ontario, Wayne | 3 hr |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.